W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
HGB161407A |
| Medical Device Problem Code |
Premature Activation (1484)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/23/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H6: code c19-a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.As the device was not accessible, the product history review (phr) review was the extend of the investigation.No device problem was found per review of these records.H6: code c21-device analysis is still in progress.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2024, patient underwent an endovascular procedure to treat am abdominal aortic aneurysm and a right common iliac artery aneurysm utilizing gore® excluder® iliac branch endoprosthesis (internal iliac component hgb161207a) and gore® dryseal flex introducer sheath (serial# is unknown).During the procedure, the device could not reach intended landing zone, due to tortuous anatomy.While removing the sheath and hgb161207a device from the body, the hgb161407a device was inadvertently deployed in a 12fr sheath.After removing sheath from the body in tortuous cia and eia, the stent was noted to be fractured in the middle.No tear was observed with the sheath.It was also reported there was difficulty initially advancing the sheath.There were no parts of sheath or catheter left in the body and no harm to the patient was observed.The procedure was successfully completed using another new internal iliac component and the same sheath.Patient tolerated the procedure.Physician believes the tear in the graft was caused by tortuous vessel.No images or further patient information is available.
Additional Manufacturer Narrative
Updated h6-investigation conclusion: device was returned, and a product evaluation was performed.Product evaluation summary provided the following information: the evaluation of the returned device was unable to independently confirm the reported failure mode of unable to reach the intended landing zone because only the deployed endoprosthesis and small portion of the delivery catheter was returned, and the reported tortuous anatomy could not be replicated.The endoprosthesis was returned in a deployed state which indicates an inadvertent deployment; however, the timing of when it deployed could not be determined.It was stated that the sheath was cut to make sure no pieces were stuck inside or left in the body (as shown in the case notes); however, the stent wires and graft are separated around the circumference of the device in a straight line and the sleeve is separated at the same location indicating the device was also cut with the sheath.Therefore, the failure mode of a stent fracture and tear in the graft could not be confirmed.Finally, the root cause of the inability to reach the intended landing zone, the premature deployment during withdrawal, the stent fracture, and the torn graft could not be established.It was reported that the inability to reach the intended landing zone was a result a tortuous anatomy, and the premature deployment during withdrawal, the stent fracture, and the torn graft failure modes occurred during the subsequent procedural sequence.
Additional Manufacturer Narrative
H6: code c19-a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.As the device was not accessible, the product history review (phr) review was the extend of the investigation.No device problem was found per review of these records.Corrected d4 and h4/h5/h6 further review of the event has determined that the device gore® excluder® iliac branch endoprosthesis internal iliac component with the allegation is serial#(b)(6) and not serial#(b)(6).Initially, the incorrect lot# was reported.Hence, the directly implicated device in the event serial#(b)(6) has been included in this report to the fda.In addition, investigation conclusion should only include d15-cause not established, and not d1102-unintended use error caused or contributed to event.